Alopecia UK
 
News Media About us

Donate

 
Getting involvedAbout alopeciaSupport & adviceTreatments & wigsResourcesForum

  New Posts New Posts RSS Feed - Recent research into ffa and environmental factors
  FAQ FAQ  Forum Search   Register Register  Login Login


This discussion forum has been designed to allow you to connect with others, relieve feelings of isolation, share experiences, chat about day-to-day challenges and learn more about alopecia on a peer-to-peer support level.

Recent research into ffa and environmental factors

 Post Reply Post Reply Page  <123
Author
Happy Gardener View Drop Down
Newbie
Newbie
Avatar

Joined: 03/June/2016
Location: Norfolk
Status: Offline
Points: 6
Post Options Post Options   Thanks (0) Thanks(0)   Quote Happy Gardener Quote  Post ReplyReply Direct Link To This Post Posted: 24/August/2016 at 8:28pm
Hello Lesley10, sorry for the delay in replying and many thanks for getting in touch.  Your experience sounds similar to mine - my FFA was first highlighted in this March although it has taken until today to get a definite diagnosis.  I share your concerns about the treatments on offer and have opted for a topical steroid but am also going to enquire if I can take Hydroxychloroquine at the same time as I would like to hang on to my eyelashes.   I am in my late 60s and can't believe I just thought the hair loss was to do with my age!  Have you joined the Guy's Hospital Research Project?  I am in West Norfolk.  Regards


Back to Top
Sponsored Links
False

Back to Top
Lesley10 View Drop Down
Newbie
Newbie
Avatar

Joined: 21/August/2016
Location: Norfolk
Status: Offline
Points: 14
Post Options Post Options   Thanks (0) Thanks(0)   Quote Lesley10 Quote  Post ReplyReply Direct Link To This Post Posted: 24/August/2016 at 9:09pm
Hello Happy Gardener, nice to hear from you. Not sure how long ago my problem started. I didn't even know until I moved here and my new hairdresser told me of my bald patch on the side of my head last September. It seemed like once I knew, it got worse and I started to feel the slight burning sensation and I lost more hair so it does make you wonder if stress really does make it worse. I don't think the steroids were helping me but I guess there is no way of really knowing.   The Tacrolimus was so greasy and would make my scalp sting more. Last night I sat with an ice pack held against my head! I had had enough and I telephoned my consultant yesterday and told her I would start the Hydroxychloroquine. I got it today and have started it. I will try not to worry about the side effects.   
Yes, I have taken part in Guy's research.
My eyelashes are quite sparse but I never had long eyelashes. I have lost most of one eyebrow.    
I am lucky that my hair was, although fine, very plentiful and although I have thinned generally all over, I can still wear it so it doesn't show the bald area on the side. I just hope the loss stops as it is but I am beginning to resign myself to the fact it won't.   I was dismayed to read on this site that someone has had it for 8 years, I don't know why, but I thought it burnt itself out after a while.
I have started to buy bottled water without fluoride. I have tried to change everything I was doing before in case something I am consuming is causing it.   Sort of takes over your life, doesn't it!!!
Anyway, nice to hear from you and nice to let off steam about it to folk who understand.
I live near Sheringham.
Best wishes,
Lesley
Back to Top
Lesley10 View Drop Down
Newbie
Newbie
Avatar

Joined: 21/August/2016
Location: Norfolk
Status: Offline
Points: 14
Post Options Post Options   Thanks (0) Thanks(0)   Quote Lesley10 Quote  Post ReplyReply Direct Link To This Post Posted: 24/August/2016 at 9:15pm
Hello Flic
I'm very glad that research is going on into this. I just wanted to tell you that I hadn't had vaccines. I did have 2 large root canal treatments on that side of my head. Also used Imiquimod for sun damage on that side.    Let's hope they can find a common cause for this problem.
Best wishes
Lesley
Back to Top
Lesley10 View Drop Down
Newbie
Newbie
Avatar

Joined: 21/August/2016
Location: Norfolk
Status: Offline
Points: 14
Post Options Post Options   Thanks (0) Thanks(0)   Quote Lesley10 Quote  Post ReplyReply Direct Link To This Post Posted: 23/November/2016 at 3:18pm
Hi
I have FFA. I went on Hydroxychloroquine for one month but had such stomach problems....diarrhoea leading to piles! I was unable to walk my dog without being taken short so I have stopped taking it. I have enquired about Durasteride but was told I have to take Hydroxychloroquine and give it a fair chance. I am disappointed with the lack of help with this condition.    So at the moment I am just taking supplements and trying to eat healthily. I have stopped having a glass of wine of an evening.   I saw one dermatologist who told me to use steroid scalp application daily continually but on my follow up appointment I was seen by a different doctor who told me that I should not use the steroid application for more than 4 weeks, then have a 4 week break. It seems there is no consistent help.   Does anyone have any experience of Durasteride?
Back to Top
 Post Reply Post Reply Page  <123
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 10.03
Copyright ©2001-2011 Web Wiz Ltd.

Stay involved

Instagram Support us while you shop online with Raise money for Alopecia UK

Alopecia UK is a registered charity number 1111304
All content is © Alopecia UK 2017
Site by Jellymould Creative with C4 Multimedia

Visit our ebay store

Generously supported by the British Association of Dermatologists

Contact us | Membership | Suppliers directory | Privacy | Accessibility | Terms & Conditions


 

AUK

Alopecia UK is a registered charity number 1111304 and Scottish registered charity SCO44702
All content is © Alopecia UK 2017

Site by Jellymould Creative with C4 Multimedia